Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 101, NWS Chicago, IL

August 4, 20124 counties in Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Aug 4, 2012, 2:51 PM CDT for 4 counties in Illinois. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2012, 2:51 PM CDT (19:51 UTC)
Expired
Aug 4, 2012, 3:45 PM CDT
In force
54 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Grundy County, IL, Kendall County, IL, LaSalle County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 37 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 3:01 PM CDTTSTM WND GST 50Morris, ILHEAVY RAIN AS WELL
Aug 4, 3:14 PM CDTTSTM WND DMGMorris, ILTREES DOWN AND TREES ON HOUSES
Aug 4, 3:15 PM CDTTSTM WND DMGLisbon, ILSEVERAL LARGE TREES DOWNED ACROSS THE SOUTHERN PART OF KENDALL COUNTY. TIME ESTIMATED PER RADAR.
Aug 4, 3:15 PM CDTTSTM WND DMGMorris, IL600 FREEMONT AVENUE. 26 INCH DIAMETER TREE FELL ON HOUSE. ONE OTHER TREE SPLIT IN HALF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 1:46 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3403 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WUUS53 KLOT 041951
SVRLOT
ILC063-093-099-197-042045-
/O.NEW.KLOT.SV.W.0101.120804T1951Z-120804T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
251 PM CDT SAT AUG 4 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRUNDY COUNTY IN NORTHEAST ILLINOIS...
  SOUTHERN KENDALL COUNTY IN NORTHEAST ILLINOIS...
  EAST CENTRAL LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
  WEST CENTRAL WILL COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 345 PM CDT

* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES WEST OF MAZON...OR 7 MILES SOUTHEAST OF SENECA...AND MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MORRIS AROUND 310 PM CDT.
  MINOOKA AROUND 330 PM CDT.
  SHOREWOOD AROUND 340 PM CDT.

OTHER LOCATIONS AFFECTED...
CHANNAHON STATE PARK...GEBHARD WOODS STATE PARK...GRUNDY COUNTY
SPEEDWAY...FAIRGROUNDS...JOLIET JUNIOR COLLEGE...WILLIAM G. STRATTON
STATE PARK...

I-80 BETWEEN MILE MARKERS 101 AND 133.
I-55 BETWEEN MILE MARKERS 242 AND 254.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THIS STORM HAS PASSED.

&&

LAT...LON 4164 8856 4150 8802 4112 8846 4120 8868
TIME...MOT...LOC 1951Z 206DEG 24KT 4124 8852
WIND...HAIL 70MPH 1.00IN

$$

BEACHLER/RC
3 follow-up statements
363 
WWUS53 KLOT 042015
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
315 PM CDT SAT AUG 4 2012

ILC063-093-099-197-042045-
/O.CON.KLOT.SV.W.0101.000000T0000Z-120804T2045Z/
KENDALL IL-LA SALLE IL-WILL IL-GRUNDY IL-
315 PM CDT SAT AUG 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY...WEST
CENTRAL WILL...EAST CENTRAL LA SALLE AND SOUTHERN KENDALL COUNTIES
UNTIL 345 PM CDT...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
SENECA...MOVING NORTHEAST AT 40 MPH. AN EARLIER SEVERE THUNDERSTORM 
PRODUCED WIND DAMAGE IN MORRIS WITH NUMEROUS TREES DOWN. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAZON AROUND 320 PM CDT.
  MORRIS AROUND 325 PM CDT.
  MINOOKA AROUND 340 PM CDT.
  CHANNAHON AND SHOREWOOD AROUND 345 PM CDT.

OTHER LOCATIONS AFFECTED...
CHANNAHON STATE PARK...CHICAGOLAND SPEEDWAY ROUTE 66 RACEWAY...
GEBHARD WOODS STATE PARK...GRUNDY COUNTY SPEEDWAY...FAIRGROUNDS...
JOLIET JUNIOR COLLEGE...WILLIAM G. STRATTON STATE PARK...

THE FOLLOWING INTERSTATES MAY BE IMPACTED...

I-80 BETWEEN MILE MARKERS 101 AND 133.
I-55 BETWEEN MILE MARKERS 241 AND 254.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THIS STORM HAS PASSED.

&&

LAT...LON 4164 8856 4150 8802 4112 8846 4120 8868
TIME...MOT...LOC 2014Z 235DEG 35KT 4128 8855
WIND...HAIL 70MPH 1.00IN

$$

BEACHLER/RC
457 
WWUS53 KLOT 042025
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
325 PM CDT SAT AUG 4 2012

ILC063-093-099-197-042045-
/O.CON.KLOT.SV.W.0101.000000T0000Z-120804T2045Z/
KENDALL IL-LA SALLE IL-WILL IL-GRUNDY IL-
325 PM CDT SAT AUG 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY...WEST
CENTRAL WILL...EAST CENTRAL LA SALLE AND SOUTHERN KENDALL COUNTIES
UNTIL 345 PM CDT...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
LOCALIZED DESTRUCTIVE WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED 
NEAR MAZON...OR 8 MILES NORTH OF DWIGHT...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COAL CITY AROUND 330 PM CDT.
  CHANNAHON AROUND 340 PM CDT.

BESIDES THE LARGE HAIL AND STRONG WINDS THESE STORMS WERE PRODUCING 
FREQUENT LIGHTNING STRIKES AS WELL AS HEAVY DOWNPOURS. ANYONE IN THE 
PATH OF THIS STORM SHOULD HEAD INSIDE OF A STURDY BUILDING AND STAY 
AWAY FROM WONDOWS.  


LAT...LON 4112 8847 4130 8863 4164 8856 4150 8802
TIME...MOT...LOC 2022Z 235DEG 35KT 4125 8840
WIND...HAIL 70MPH 1.00IN

$$
688 
WWUS53 KLOT 042042
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
342 PM CDT SAT AUG 4 2012

ILC063-093-099-197-042051-
/O.EXP.KLOT.SV.W.0101.000000T0000Z-120804T2045Z/
KENDALL IL-LA SALLE IL-WILL IL-GRUNDY IL-
342 PM CDT SAT AUG 4 2012


...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY...WEST CENTRAL WILL...
EAST CENTRAL LA SALLE AND SOUTHERN KENDALL COUNTIES WILL EXPIRE AT
345 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHEAST KENDALL...NORTHEAST GRUNDY...AND WILL COUNTY UNTIL 430 PM 
CDT.

LAT...LON 4112 8847 4130 8863 4164 8856 4150 8802
TIME...MOT...LOC 2041Z 235DEG 35KT 4136 8820

$$

BEACHLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:49 PM CDT, 2 minutes earlier.

Area forecast discussion, Aug 4, 2:49 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
249 PM CDT SAT AUG 4 2012

.DISCUSSION...
351 AM CDT

MAIN FORECAST CONCERNS ARE WITH CHANCES FOR SHOWERS AND
THUNDERSTORMS...WITH CHANCES FOR SEVERE WEATHER REMAINING ACROSS
PORTIONS OF THE CWA LATE THIS AFTERNOON INTO THE EVENING HOURS.

RELATIVELY QUIET ACROSS THE CWA THIS MORNING WITH BULK OF THE
ACTIVITY CURRENTLY REMAINING OFF TO THE WEST AND NORTHWEST ACROSS
IOWA/WISCONSIN. WITH WEAK FLOW IN PLACE AND MOSTLY CLEAR SKIES FOR
MOST OF LAST NIGHT...PATCHY FOG HAS DEVELOPED ONCE AGAIN EARLY
THIS MORNING. TYPICAL FOG LOCATIONS ARE SEEING VIS RANGING FROM
3-5SM WITH SOME ISOLATED SPOTS AT OR JUST BELOW 1SM. DONT EXPECT
FOG TO INCREASE IN COVERAGE THIS MORNING...BUT RATHER STAY
ISOLATED BEFORE IT BURNS OFF WITH SUNRISE. MOSTLY CLEAR SKIES ARE
QUICKLY BECOMING LESS AND LESS ACROSS THE REGION AS MID AND HIGH
LEVEL CLOUD COVER SPANS MUCH OF THE CENTRAL CONUS. TRICKY FORECAST
FOR TODAY WHICH COULD HINDER ON THIS CLOUD COVER...POSSIBLY HAVING
ITS EFFECT ON DAYTIME HEATING AND OVERALL INSTABILITY ACROSS THE
REGION. FOR THE TIME BEING...HAVE GONE WITH AN INCREASE WITH THIS
HIGH LEVEL CLOUD COVER THROUGH LATE MORNING THINKING THERE SHOULD
BE NO REASON WHY CURRENT HIGH LEVEL CLOUD COVER WONT CONTINUE TO
SPREAD EASTWARD ACROSS THE CWA. THIS SHOULD BRING ABOUT PARTLY
CLOUDY/PARTLY SUNNY SKIES FOR A PORTION OF THE DAY BEFORE SKIES
BECOME COMPLETELY OVERCAST LATER THIS AFTERNOON AND EVENING.
ALTHOUGH...WARM AIR ADVECTION OUT AHEAD OF LARGE SCALE TROUGH
ACROSS THE NORTHERN PLAINS AND SEVERAL SMALLER SCALE FEATURES
EJECTING ACROSS KANSAS WILL CONTINUE TODAY. THIS WILL BRING ABOUT
AN INCREASE IN MID LEVEL MOISTURE AS WELL AS SHOWERS/THUNDERSTORMS
ACROSS MISSOURI AND CENTRAL ILLINOIS...WITH THIS CLOUD COVER
POSSIBLY PUSHING NORTH INTO THE CWA AND A BIT MORE CLOUD COVER
POSSIBLE THAN EXPECTED. SO HAVE THE CURRENT FORECAST TRENDING
TOWARDS MORE CLOUD COVER...BUT NOT SO MUCH AS TO HINDER CONVECTIVE
TRENDS LATER THIS AFTERNOON. THOUGH...DID DROP HIGH TEMPS DOWN
SOME FOR TODAY WITH LOWER 90S STILL NOT OUT OF THE QUESTION AS
MAIN THERMAL AXIS SHIFTS OVERHEAD.

CURRENT SHOWERS/THUNDERSTORMS ACROSS WISCONSIN AND NORTHERN IOWA
SHOULD SEE A WEAKENING TREND THROUGH THIS MORNING...BUT WITH
SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE WELL TO THE SOUTH
ACROSS MO/CENTRAL IL AS WARM ADVECTION WING SLOWLY LIFTS EAST
NORTHEAST. ALTHOUGH THE PREVIOUSLY MENTIONED FACTORS/QUESTIONS
PERTAINING TO CLOUD COVER AND OVERALL INSTABILITY REMAIN...SEVERAL
OTHER FACTORS CONTINUE TO LEAVE ME CONCERNED FOR THE POTENTIAL FOR
THUNDERSTORMS THIS AFTERNOON AND A SEVERE THREAT. CURRENT WAVE
EJECTING OUT OF THE ROCKIES WILL QUICKLY LIFT NORTHEAST THROUGH
THE CENTRAL PLAINS WITH ATTENDANT SURFACE TROUGH TO LIFT NORTHEAST
THROUGH KANSAS AND INTO NORTHERN MISSOURI THROUGH MID DAY. SURFACE
WARM FRONT CURRENTLY EXTENDING THROUGH EASTERN MISSOURI AND
SOUTHERN ILLINOIS WILL LIFT NORTH SETTLING ITSELF FROM SURFACE LOW
IN SOUTHERN IOWA BACK SOUTHEAST INTO CENTRAL ILLINOIS. WITH LARGE
SCALE FORCING FOR ASCENT EXPECTED WITH APPROACHING MID LEVEL
TROUGH...SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG WARM FRONT
NEAR SURFACE LOW IN AN AREA OF POOLING DEWPOINTS IN THE LOWER 70S
AND MODERATE INSTABILITY. BEST MID LEVEL LAPSE WILL BE LOCATED IN
THIS AREA...BUT WITH LOW LEVEL LAPSE RATES THE MAIN CONCERN. IF
VERY STEEP LOW LEVEL LAPSE RATES DO INDEED PAN OUT TODAY LIKE
FORECAST SOUNDINGS ARE INDICATING...THEN EXPLOSIVE DEVELOPMENT
WILL OCCUR BY MID TO LATE AFTERNOON JUST WEST OF THE CWA.
EFFECTIVE BULK SHEAR WILL BE LACKING...BUT WITH STORMS EXPECTED TO
QUICKLY CONGEAL INTO CLUSTERS/QLCS AND MOVE EAST AS 0-3KM BULK
SHEAR VALUES WILL BE MORE THAN SUFFICIENT FOR THIS TO OCCUR WITH A
WIND THREAT THE MAIN CONCERN. CURRENTLY...THE BEST AREAS TO
OBSERVE THIS INITIAL DEVELOPMENT WOULD BE ACROSS THE SOUTHERN
HALF OF THE CWA LATE THIS AFTERNOON INTO THE EARLY EVENING.
ALTHOUGH...COULD SEE THE ENTIRE CWA STILL OBSERVING SOME SEVERE
THREAT AS LARGE SCALE TROUGH ACROSS THE NORTHERN PLAINS SHIFTS
EAST LATER THIS EVENING INTO THE OVERNIGHT HOURS. THIS COULD
POSSIBLY HELP IGNITE THUNDERSTORMS ALONG AN APPROACHING COLD
FRONT...AND THEN BRING THEM EAST ACROSS THE ENTIRE REGION.
THEN...ALL ACTIVITY SHOULD CONTINUE TO TREND DOWNWARD AFTER
MIDNIGHT INTO EARLY SUNDAY MORNING WITH FRONT SHIFTING EAST OF THE
CWA.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* HEAVY TSRA WITH GUSTY WESTERLY WINDS POTENTIALLY IN EXCESS OF
  45 KT BETWEEN 21Z AND 2230Z.

* WIND DIRECTION IN THE IMMEDIATE WAKE OF THE STORMS POTENTIALLY
  BECOMING NE TO E FOR AN HOUR OR TWO AND REMAINING GUSTY.

* LINGERING MVFR CIGS FOR A COUPLE TO FEW HOURS POSSIBLE.

* REDEVELOPING ISOLATED TO SCATTERED STORMS THIS EVE.

//DISCUSSION...UPDATED 20Z...

WELL-ORGANIZED COMPLEX OF STRONG WIND PRODUCING STORMS MARCHING
EAST ACROSS NORTH CENTRAL IL AT 1945Z AT A QUICK PACE AND MORE
RAPID THAN EARLIER THOUGHTS. RECENT GUSTS OF 42 KT AT KSQI AND 36
KT AT KFEP HAVE BEEN OBSERVED /AND THESE MAY NOT BE THE MAXIMUM AT
THESE STIES/. THE STORMS WILL CONTINUE EASTWARD WITH RADAR AND
ENVIRONMENT FAVORING THEM TO REMAIN AT THE SAME INTENSITY LEVEL.
GUSTS MAY END UP BEING HIGHER THAN INITIALLY MENTIONED IN THE
TEMPOS OF THE TAFS...BUT HIGH CONFIDENCE THAT GUSTY WINDS FROM
THESE STORMS WILL AT LEAST REACH THE TERMINALS. SUCH WELL-
ORGANIZED STORMS CAN OFTEN HAVE WINDS TURN EASTERLY ON THE
BACKSIDE AND THAT MAY BE A CONCERN FROM 22Z-00Z.

//DISCUSSION...UPDATED 18Z...

MAIN CONCERN IS A LINE OF TSRA THAT CONTINUES TO PUSH EAST ACROSS
CENTRAL IA. THIS LINE HAS BEEN PRODUCING WIND GUSTS IN EXCESS OF
50KTS...AND BASED ON CONDS AHEAD OF THIS LINE OVER NORTHERN
IL/NORTHWEST IN IT APPEARS THESE SAME OBSERVATIONS MAY OCCUR
LATER. CURRENT GUIDANCE HAS CONTINUED TO DEVIATE FROM THE OBS
DATA...SO HAVE OPTED TO LEVERAGE THE CURRENT TAF TOWARDS THE
CURRENT CONDS. THIS SUGGESTS SOME SPOTTY CONVECTION AHEAD OF THE
MAIN LINE MAY OCCUR...SO INCLUDED AN HR OF VCTS AT 19Z FOR RFD AND
22Z FOR ORD/MDW. THEN THE MAIN LINE OF TSRA ARRIVES ABOUT AN HR
LATER...AND SHUD PUSH THRU AIRFIELDS WITHIN A COUPLE OF HOURS.

GUIDANCE DOES PICK UP ON THE PROGRESSIVE NATURE OF THE
CONVECTION...WHICH SUGGESTS CONVECTION SHUD BE OVER FOR RFD ARND
22-23Z. ORD/MDW/GYY WILL CONTINUE TO SEE TSRA UNTIL 01Z.

THE MAIN CONCERN WITH THE TSRA WILL BE DAMAGING WIND GUSTS IN
EXCESS OF 55KTS. BASED ON OBS ACROSS CENTRAL IA...THIS APPEARS TO
BE A HIGH CONFIDENCE ACROSS NORTHERN IL/NORTHWEST IN.

FRONTAL BNDRY PUSHES THRU AND WINDS BECOME NORTHWEST/NORTH...WITH
CONSIDERABLE DRY AIR ARRIVING AS WELL. THIS DRY AIR SHUD HELP
ERODE LINGERING CLOUDS OVERNIGHT.

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* HIGH CONFIDENCE IN GUSTY WEST WINDS OCCURRING WITH TSRA AND HIGH
  CONFIDENCE IN TEMPO TIMING.

* LOW CONFIDENCE ON WIND DIRECTION IN THE WAKE OF THESE STORMS AND
  TIMING/DURATION. THE WINDS ARE LIKELY TO BE OF A NORTHERLY
  COMPONENT...BUT MAY BE AS FAR BACKED AS ENE TO E.

* MEDIUM CONFIDENCE ON CIGS DURING AND IN THE WAKE OF STORMS.

* MEDIUM CONFIDENCE ON PRECIP TRENDS THIS EVENING...WITH
  REDEVELOPMENT MOST FAVORED TO THE SOUTHEAST OF THE TERMINALS.

//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...

SUNDAY NIGHT THROUGH WEDNESDAY...VFR.

THURSDAY...SLIGHT CHANCE OF TSRA OTHERWISE VFR.

FRIDAY...VFR.

BEACHLER/RC/MTF

&&

.MARINE...
256 AM CDT

SOUTHERLY WINDS WILL PICK UP TODAY IN ADVANCE OF AN APPROACHING
COLD FRONT...ESPECIALLY NORTHERN PORTIONS OF THE LAKE. COLD FRONT
SWEEPS ACROSS THE LAKE TONIGHT WITH PRESSURE GRADIENT LIKELY TO
TIGHTEN UP SIGNIFICANTLY BEHIND THE FRONT VERY LATE TONIGHT AND
ESPECIALLY INTO SUNDAY. LAKE TO 850MB DELTA-T'S ARE LIKELY TO
INCREASE TO 15-20C SUNDAY...HIGHEST NORTHERN PORTIONS OF THE
LAKE. MODEL FORECAST SOUNDINGS SOLIDLY SUPPORT WINDS UP TO 25KT
SOUTHERN LAKE MICHIGAN AND 30KT NORTH...BUT GIVEN THE MAGNITUDE OF
THE INSTABILITY DUE TO THE UNUSUALLY WARM LAKE WATERS HAVE BUMPED
UP WINDS JUST A BIT OVER WHAT GUIDANCE SUPPORTS. ACTUALLY STRONGLY
CONSIDERED MENTIONING GUSTS TO 35KT GALES POSSIBLE NORTH OF
TRAVERSE BAY SUNDAY...BUT DECIDED TO GIVE IT ANOTHER RUN OR TWO
BEFORE BREAKING OUT THE "G" WORD IN EARLY AUGUST.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Aug 4, 11:01 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1101 AM CDT SAT AUG 4 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
051615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1101 AM CDT SAT AUG 4 2012 /1201 PM EDT SAT AUG 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
  HAIL TO ONE INCH.
  STRONG DAMAGING WIND GUSTS IN EXCESS OF 70 MPH.
  LOCALLY HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTH CENTRAL ILLINOIS
  BY EARLY AFTERNOON AND CONTINUE TO PUSH EAST THROUGH ALL OF
  NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH THE AFTERNOON
  AND INTO THE EVENING HOURS.

  DISCUSSION:

AN AREA OF LOW PRESSURE AND WARM FRONT WILL CONTINUE TO LIFT
NORTH ACROSS THE REGION...WITH VERY MOIST AND UNSTABLE AIR
EXPECTED TO RESIDE ALONG THIS BOUNDARY. A LINE OF THUNDERSTORMS
HAS ALREADY FORMED OVER CENTRAL IOWA THIS MORNING AND WILL
CONTINUE TO PUSH EASTWARD...CROSSING THE MISSISSIPPI RIVER INTO
NORTHWESTERN ILLINOIS BY AROUND NOON. THE LINE OF THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS THE AREA...CROSSING THE INTERSTATE 39
CORRIDOR DURING THE EARLY AFTERNOON HOURS AND REACHING THE CHICAGO
METRO AREA AND THE INTERSTATE 57 CORRIDOR DURING THE LATE
AFTERNOON TO EARLY EVENING HOURS. THE THUNDERSTORMS ARE THEN
EXPECTED TO MOVE EAST INTO NORTHWESTERN INDIANA BY LATE THIS
EVENING.

THE ENVIRONMENTAL PROTECTION AGENCIES OF ILLINOIS AND INDIANA ARE
FORECASTING UNHEALTHY AIR QUALITY ACROSS THE CHICAGO METRO AREA
THROUGH THIS EVENING.

HEAT INDICES SATURDAY AFTERNOON COULD REACH OR SLIGHTLY EXCEED
100 DEGREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE INDIANA
SHORE ON SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH EARLY
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-051615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1101 AM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT WITH SOME
POTENTIALLY PRODUCING WINDS IN EXCESS OF 50 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH EARLY
FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-051615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1101 AM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE LAKE LATE THIS
AFTERNOON THROUGH THE TONIGHT WITH SOME POTENTIALLY PRODUCING
WINDS IN EXCESS OF 50 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS MAINLY FOR THE NORTHERN HALF
MONDAY NIGHT INTO TUESDAY...AND FOR THE ENTIRE LAKE THURSDAY
THROUGH EARLY FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

In the hours before

Special weather statement, Aug 4, 1:10 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
110 PM CDT SAT AUG 4 2012

ILZ003-008-010-019-041900-
LA SALLE IL-LEE IL-OGLE IL-WINNEBAGO IL-
110 PM CDT SAT AUG 4 2012

...SPECIAL WEATHER STATEMENT...

AT 200 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 96 MILES WEST OF FORRESTON
TO 90 MILES SOUTHWEST OF WALTON...MOVING EAST AT 40 MPH.

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
GUSTS IN EXCESS OF 60 MPH...WITH FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY RAINFALL. THIS LINE OF THUNDERSTORMS IS
EXPECTED TO REACH ALONG AND WEST OF A ROCKFORD AIRPORT TO MENDOTA
LINE AROUND 3 PM CDT.

THE FOLLOWING LOCATIONS MAY BE AFFECTED BY THIS LINE OF
THUNDERSTORMS...
BUFFALO ROCK STATE PARK...CASTLE ROCK STATE PARK...ILLINI STATE
PARK...ILLINOIS VALLEY COMMUNITY COLLEGE...LEE COUNTY FAIRGROUNDS...
LOWDEN STATE PARK...

I-90 BETWEEN MILE MARKERS 1 AND 76.
I-88 BETWEEN MILE MARKERS 45 AND 82.
I-80 BETWEEN MILE MARKERS 73 AND 103.
I-39 BETWEEN MILE MARKERS 41 AND 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4249 8894 4163 8894 4163 8860 4111 8859
      4111 8893 4093 8893 4093 8905 4110 8905
      4111 8916 4158 8917 4159 8963 4193 8963
      4193 8968 4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 1802Z 261DEG 45KT 4251 9135 4171 9106
          4087 9125

BEACHLER
Special weather statement, Aug 4, 1:12 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
112 PM CDT SAT AUG 4 2012

ILZ003-008-010-019-041900-
LA SALLE IL-LEE IL-OGLE IL-WINNEBAGO IL-
112 PM CDT SAT AUG 4 2012

...SPECIAL WEATHER STATEMENT...

AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 96 MILES WEST OF
FORRESTON TO 90 MILES SOUTHWEST OF WALTON...MOVING EAST AT 40 MPH.

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
GUSTS IN EXCESS OF 60 MPH...WITH FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY RAINFALL. THIS LINE OF THUNDERSTORMS IS
EXPECTED TO REACH ALONG AND WEST OF A ROCKFORD AIRPORT TO MENDOTA
LINE AROUND 3 PM CDT.

THE FOLLOWING LOCATIONS MAY BE AFFECTED BY THIS LINE OF
THUNDERSTORMS...
BUFFALO ROCK STATE PARK...CASTLE ROCK STATE PARK...ILLINI STATE
PARK...ILLINOIS VALLEY COMMUNITY COLLEGE...LEE COUNTY FAIRGROUNDS...
LOWDEN STATE PARK...

I-90 BETWEEN MILE MARKERS 1 AND 76.
I-88 BETWEEN MILE MARKERS 45 AND 82.
I-80 BETWEEN MILE MARKERS 73 AND 103.
I-39 BETWEEN MILE MARKERS 41 AND 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4249 8894 4163 8894 4163 8860 4111 8859
      4111 8893 4093 8893 4093 8905 4110 8905
      4111 8916 4158 8917 4159 8963 4193 8963
      4193 8968 4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 1802Z 261DEG 45KT 4251 9135 4171 9106
          4087 9125

BEACHLER
Special weather statement, Aug 4, 2:29 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
229 PM CDT SAT AUG 4 2012

ILZ019-021-023-032-039-042000-
FORD IL-GRUNDY IL-KANKAKEE IL-LA SALLE IL-LIVINGSTON IL-
229 PM CDT SAT AUG 4 2012

...SPECIAL WEATHER STATEMENT...

AT 224 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR ODELL...MOVING NORTHEAST AT 25 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE
POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  PONTIAC...            ODELL...              DWIGHT...

I-55 BETWEEN MILE MARKERS 196 AND 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.  SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4130 8858 4106 8807 4079 8856 4098 8885
TIME...MOT...LOC 1929Z 224DEG 24KT 4099 8857

BEACHLER/RC
Local storm report, Aug 4, 2:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
245 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             DIXON                   41.85N 89.48W
08/04/2012  E1.00 INCH       LEE                IL   TRAINED SPOTTER

            173 IL RT 2 DIXON, IL

&&

JGREEN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:10 PM CDTSpecial Weather StatementLOTLaSalle, Lee, Ogle, Winnebago50 min
Aug 4, 1:12 PM CDTSpecial Weather StatementLOTLaSalle, Lee, Ogle, Winnebago48 min
Aug 4, 2:11 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, LaSalle, Lee, Ogle, Winnebago79 min
Aug 4, 2:29 PM CDTSpecial Weather StatementLOTLivingston31 min
Aug 4, 2:59 PM CDTSpecial Marine WarningLOT3 hr
Aug 4, 2:59 PM CDTSevere Thunderstorm WarningLOTBoone, Cook, DeKalb, DuPage, Kane, Kendall and 5 more76 min
Aug 4, 3:07 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kendall, LaSalle38 min
Aug 4, 3:22 PM CDTSpecial Weather StatementLOTCook, Lake53 min
Aug 4, 3:35 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Grundy, Kankakee, Kendall, Will46 min
Aug 4, 3:50 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Lake, Will55 min
Aug 4, 3:52 PM CDTFlash Flood WarningLOTCook, DuPage, Grundy, Kane, Kendall, Will2 hr
Aug 4, 4:06 PM CDTSmall Craft AdvisoryLOT29 hr
Aug 4, 4:13 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Kane, Lake, McHenry100 min
Aug 4, 4:39 PM CDTAreal Flood AdvisoryLOTIroquois73 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.